Ohio, 2003Damaging Wind in Ohio, May 20, 2003
May 20, 2003 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 20, 6:05 PM EST, 0 minutes earlier.
Area forecast discussion, May 20, 6:05 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT TUE MAY 20 2003
WILL UPDATE ZFP TO REMOVE THE RAIN IN THE NORTHWEST COUNTIES. MIGHT
ADJUST CLEARING WORDING ALSO.
CLEMISILN OUT SHORTLY...FOLLOWED CLOSELY BY ZFP.
.ILN...NONE
SITES
Hazardous weather outlook, May 20, 4:00 AM EST, 14 hours 5 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT TUE MAY 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAINFALL TO THE REGION
TODAY. THIS COULD CAUSE SOME LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Fairfield
- When
- May 20, 6:05 PM EST to 6:07 PM EST
- Where
- Fairfield County, Millersport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.900, -82.533
A weak microburst caused minor damage to a few structures on the north side of town. One house and a car wash sustained minor roof and siding damage. A wooden sign was also blown over. All debris was blown unidirectionally.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 20 to 28, 2003$6.0 million · 6 events
- Flooding in Iowa, May 20 to 28, 2003$4.0 million · 4 events
- Hail in Arkansas, May 20, 2003$60,000 · 2.75 in hail · 1 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Flood in Alabama, May 20 to 22, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 20, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
- Damaging Wind in Florida, May 20, 2003$500 · 50 kt wind · 1 event
- Waterspout in Gulf of Mexico, May 20, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363482.